MAUDE Adverse Event Report: ANGIODYNAMICS VENACURE NEVERTOUCH FIBER; VENACURE ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS VENACURE NEVERTOUCH FIBER; VENACURE ENDOVENOUS LASER TREATMENT FIBER
Model Number 11403012
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 11/02/2021
Type of Reportable Event Malfunction
Event or Problem Description
Event 1 of 2: a nurse reported a patient issue that occurred during two separate evlt procedures.The patient experienced what is believed to be an allergic reaction during the last 2 sessions, resulting in swollen lips and tightening of the throat.Treatment was paused until the patient improved and then resumed once the patient's reaction subsided.It was reported it took approximately 15 to 20 minutes for the reactions to subside.The treatments were then completed successfully with no further allergic reactions.In both events, the patient was not treated with any medication or intervention for the allergic reaction.The patient will be seeing an allergist.It was reported the patient does have an allergy to an undisclosed medication.
 
Additional Manufacturer Narrative
It was reported that the device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).Reference reports: (b)(4) 1st event: 1319211-2022-00003.(b)(4) 2nd event 1319211-2022-00004.
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of patient allergic reaction cannot be confirmed given the patient centric nature of this event.There was no reported fiber malfunction during the procedure, just patient allergic reaction that cleared on its own after 15-20 minutes.A definitive root cause for the patient reaction during the procedure could not be determined.A potential contributing factor to patient allergic reaction is the tumescent that is typically injected during vein ablations.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use (ic 393) which is supplied to the end user with this catalog number states, "the potential complications include but are not limited to the following: vessel perforation, thrombosis, pulmonary embolism, phlebitis, hematoma, infection, skin pigmentation alteration, neovascularization, paresthesia due to thermal damage of adjacent sensory nerves, anesthetic tumescence, non-target irradiation, hemorrhage, necrosis, dehp exposure, skin burns and pain".The user manual (man/31/0075), which is supplied to the user with this unit contains the following warnings and statements: "clinical warnings: as with any conventional surgical operations, adverse reactions may occur following treatment", "irradiation of any substance or material other than the target treatment of varicose veins and varicosities may result in a laser burn", "contraindications: the venacure 1470 laser is contraindicated for: · patients with thrombus in the vein segment to be treated · patients with an aneurysmal section in the vein segment to be treated · patients with peripheral artery disease as determined by an ankle-brachial", and, "potential complication: the potential for complications exists, including: · vessel perforation · thrombosis· pulmonary embolism· phlebitis· hematoma· infection· skin pigmentation alteration· neovascularization· paresthesia due to thermal damage of adjacent sensory nerves· anesthetic tumescence· non-target irradiation· hemorrhage· necrosis· dehp exposure· skin burns and pain(this is not an exhaustive list.)".A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference: (b)(4).Reference reports: (b)(4) 1st event: 1319211-2022-00003.(b)(4) 2nd event 1319211-2022-00004.
 
Additional Manufacturer Narrative
Reference (b)(4).Reference reports: (b)(4) 1st event: 1319211-2022-00003; (b)(4) 2nd event 1319211-2022-00004.

Brand Name
VENACURE NEVERTOUCH FIBER
Common Device Name
VENACURE ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key13385462
Report Number1319211-2022-00003
Device Sequence Number11995830
Product Code GEX
UDI-Device IdentifierH787114030120
UDI-PublicH787114030120
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K171921
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number11403012
Device Catalogue Number11403012
Device Lot Number5693621
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2022
Supplement Date Received by Manufacturer01/31/2022
03/07/2022
Initial Report FDA Received Date01/28/2022
Supplement Report FDA Received Date02/08/2022
03/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient SexFemale